MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 29MJ-501
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pneumonia (2011); Heart Failure/Congestive Heart Failure (4446)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 29mm sjm masters series mechanical heart valve was chosen for a procedure.During procedure, the physician already measured the defect and were about to begin suturing it and tried to insert the valve.At that moment, one of the valve leaflets detached, so it was decided to remove the entire valve.The detached leaflet was recovered from the patient in one piece.The defective valve was removed and replaced with a new one.The patient spent more time on cardiopulmonary bypass and more time in intensive care.The patient was placed on extracorporeal membrane oxygenation (ecmo) for ventricular failure.The procedure was completed successfully.The patient was reported stable.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of leaflet dislodgement during procedure and explanted was reported.The valve was returned with leaflets intact.Both leaflets were able to fully open and close with no resistance occurring.The valve was able to be rotated freely.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The root cause of the leaflet dislodgement could not be conclusively determined; there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet.The reported patient effects and unexpected medical intervention was result of case-specific circumstances as the valve was removed and another valve was implanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Per the information available abbott cannot further speculate on why the reported event occurred.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22911844
Report Number2135147-2025-04830
Device Sequence Number9221507
Product Code LWQ
UDI-Device Identifier05415067045058
UDI-Public(01)05415067045058(17)281001
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number29MJ-501
Device Catalogue Number29MJ-501
Device Lot NumberC00015875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown